Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 113, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 1, 2018, 4:52 PM CDT for Edwards County, Wabash County, Illinois. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2018, 4:52 PM CDT (21:52 UTC)
- Expired
- Jun 1, 2018, 5:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Edwards County, IL, Wabash County, IL
The radar
The Evansville,IN radar (KVWX), 24 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 5:04 PM CDT | TSTM WND DMG | Browns, IL | POWER POLE DOWN. |
| Jun 1, 5:07 PM CDT | HAIL 0.75 | Browns, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1321 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
341
WUUS53 KPAH 012152
SVRPAH
ILC047-185-012215-
/O.NEW.KPAH.SV.W.0113.180601T2152Z-180601T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
452 PM CDT FRI JUN 1 2018
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Southwestern Wabash County in southeastern Illinois...
Central Edwards County in southeastern Illinois...
* Until 515 PM CDT.
* At 452 PM CDT, a severe thunderstorm was located just north and
east of Albion, moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Albion, Bellmont, Bone Gap and Browns.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3830 8788 3831 8809 3846 8806 3847 8790
TIME...MOT...LOC 2152Z 359DEG 13KT 3843 8799
HAIL...1.00IN
WIND...60MPH
$$
081 follow-up statement
943
WWUS53 KPAH 012205
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
505 PM CDT FRI JUN 1 2018
ILC047-185-012215-
/O.CON.KPAH.SV.W.0113.000000T0000Z-180601T2215Z/
Wabash IL-Edwards IL-
505 PM CDT FRI JUN 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHWESTERN WABASH AND SOUTHEASTERN EDWARDS COUNTIES...
At 505 PM CDT, a severe thunderstorm was located near Browns, moving
south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Albion, Bellmont and Browns.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3830 8788 3831 8809 3841 8806 3843 8792
TIME...MOT...LOC 2205Z 359DEG 13KT 3838 8799
HAIL...1.00IN
WIND...60MPH
$$
08What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 4:10 PM CDT, 42 minutes earlier.
Area forecast discussion, Jun 1, 4:10 PM CDT, 42 minutes before
Area Forecast Discussion National Weather Service Paducah KY 410 PM CDT Fri Jun 1 2018 .MESOSCALE DISCUSSION... Issued at 410 PM CDT Fri Jun 1 2018 Made an adjustment to add a mention small hail and gusty winds for the forecast isolated thunderstorms near the I-64 corridor over southeast Illinois and southwest Indiana for the rest of this afternoon. There is sufficient CAPE, instability (sharpening lapse rates), and moisture convergence to support isolated strong thunderstorm development for the next few hours. && .SHORT TERM...(Tonight through Sunday night) Issued at 355 PM CDT Fri Jun 1 2018 More significant weather will be in the short time period for the WFO PAH forecast area. Beginning with late this afternoon, northern sections of the WFO PAH forecast area (mainly the I-64 corridor in southern Illinois) have been in a transition zone with respect to instability. There has been a general cap over surface based instability (between 2500-2900 j2/kg2) with divergent flow, limiting any meaningful theta-e convergence. However, since 19z the general low level flow has shifted from south to north across southern Illinois, with converging flow near KMVN (Mount Vernon, IL). With the approach of a south-southwest to north-northeast oriented (positive tilt) shortwave southward through Indiana/Illinois, anticipate that low to mid- level lapse rates will sharpen and allow for thunderstorms to develop south- southwestward into the I-64 corridor in southern Illinois, then gradually drift/propagate southeast into southwest Indiana. During the late afternoon, these storms may develop updrafts strong enough to produce some strong wind gusts. At this time, only have a mention of gusts to 40 mph in the hazardous weather outlook, but may need to amend, should updraft/downdraft shear increase enough to tap into stronger winds aloft, aiding downward momentum. Hail potential may be limited with these storms as they move into lesser favorable air. A secondary area of concern has been a roughly west to east convergence zone and instability gradient running along Crawleys ridge/Shawnee Hills in southern Illinois and West Kentucky, arcing up to Owensboro KY, where a weak surface theta-e convergence zone has been setting up the past 2-3 hours. In addition, gravity waves and cold pool from convection in Tennessee have moved northward into west Kentucky. This feature will also serve to generate isolated convection (which should die off with peak heating) late this afternoon from the Crawley's ridge area northeast to Owensboro KY. Convergence overall will be more limited to create pools of moisture convergence and instability. The bigger question will be the timing and extent of the next system on Saturday/Saturday night, which is currently intensifying over North Dakota. The high resolution RAP guidance shows significant ridging in place between this system and east seaboard low/trough through early Saturday morning. The ridge does not start to dampen until late afternoon (21z Saturday per RAP/CMC guidance) keeping the warm sector boundary recurved further west into southeast Missouri by late afternoon. The bodily transition of the warm sector and attendant cold front will not likely shift further east into the WFO PAH forecast area until the low level jet kicks in toward sunset in response to a very narrow (mesoscale) SSW-NNE orient shortwave extending across southeast Missouri. Anticipate the greatest severe threat will likely be in the evening and early overnight (mainly between 7pm-2am) associated with the passage of the front/upper trough. After 2am CDT, the upper forcing and instability becomes more disrupted and severe potential may become more scattered with time. Given the upright and concentrated nature of this front, damaging wind potential may peak out in the middle of Saturday evening before diminishing toward midnight. Given the depth of convective updrafts, hail will also be a consideration. .LONG TERM...(Monday through Friday) Issued at 355 PM CDT Fri Jun 1 2018 Following the passage of the trough and upper low to the east Saturday night, broad scale synoptic scale ridging will dominate the region from Sunday through early Wednesday. This will maintain dry and gradually warmer weather across the region through this time period. Some of the medium range guidance takes a series of weak ripples of small scale shortwaves embedded in the eastern Pacific U.S. trough and gradually translate them over the ridge toward the WFO PAH forecast area. This disturbed flow suggests a small chances for rain may be possible from Wednesday night through Friday. At this time, forecast confidence is somewhat low on timing and location. For now, these chances for rain are within collaboration limits with surrounding NWS office CWA's. && .AVIATION... Issued at 1234 PM CDT Fri Jun 1 2018 Mainly VFR and benign conditions will be in place for the 18z Friday WFO PAH TAF issuance. There will be some MVFR fog and fog- related LIFR cloud decks/ceilings between 10z-14z Saturday. The next issuance will introduce the trend toward convective activity late Saturday. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && MESOSCALE...Smith SHORT TERM...Smith LONG TERM...Smith AVIATION...Smith
Hazardous weather outlook, Jun 1, 3:00 PM CDT, 1 hour 52 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 300 pM CDT Fri Jun 1 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-021000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 300 pM CDT Fri Jun 1 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight A small chance thunderstorms is forecast along the Interstate 64 corridor late this afternoon and this evening. Very localized heavy rainfall and lightning will be the primary concerns. However, a few storms may produce isolated wind gusts up to 40 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A good chance of thunderstorms is forecast mainly late Saturday afternoon and Saturday night. A few severe storms with large hail and damaging winds will be possible. Locally heavy rainfall and lightning will accompany any thunderstorms. A chance of thunderstorms is forecast for most of the region late Wednesday night into Thursday. A few strong storms cannot be ruled out, but locally heavy rainfall and lightning will be the primary concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation may become necessary late Saturday and Saturday evening. DRS/Smith
In the hours before
Special weather statement, Jun 1, 3:33 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 333 PM CDT Fri Jun 1 2018 ILZ076>078-INZ081-082-012200- WAYNE IL-EDWARDS-WABASH-GIBSON-PIKE- INCLUDING THE CITIES OF FAIRFIELD, ALBION, MOUNT CARMEL, FORT BRANCH, AND PETERSBURG 333 PM CDT Fri Jun 1 2018 ...Special Weather Statement... At 330 PM, strong thunderstorms were observed approaching Highway 50 in southeast Illinois. The storms will continue south around 15 mph, and move toward the Interstate 64 corridor through 430 PM. Across portions of Wayne, Edwards and Wabash counties, gusty winds to 40 mph and small hail will be possible with stronger storms. Isolated storms may work into Gibson and Pike counties as well.
Special weather statement, Jun 1, 4:46 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Paducah KY
446 PM CDT FRI JUN 1 2018
ILZ077-078-INZ081-082-012245-
Edwards IL-Wabash IL-Gibson IN-Pike IN-
446 PM CDT FRI JUN 1 2018
...SPECIAL WEATHER STATEMENT...
At 446 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Albion to 7 miles west of Petersburg.
Movement was southeast at 20 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Princeton, Mount Carmel, Fort Branch, Oakland City, Petersburg,
Albion, Princeton In Gibson County, Grayville, Haubstadt, Owensville,
Winslow, Patoka, Francisco, Somerville, Bellmont, Hazleton, Bone Gap,
Keensburg, Spurgeon and Browns.
LAT...LON 3851 8707 3823 8708 3825 8732 3820 8732
3820 8746 3817 8747 3817 8769 3820 8769
3820 8780 3823 8780 3826 8815 3848 8815
3852 8765 3851 8765 3847 8775 3842 8774
3842 8771 3854 8743 3851 8729 3855 8720
TIME...MOT...LOC 2146Z 318DEG 17KT 3843 8811 3848 8741
08The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:12 PM CDT | Special Weather Statement | PAH | White | 33 min |
| May 31, 7:17 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Saline, Williamson | 12 min |
| May 31, 7:44 PM CDT | Special Weather Statement | PAH | Gallatin | 31 min |
| May 31, 7:44 PM CDT | Tornado Warning | PAH | Union | 31 min |
| May 31, 7:53 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Hamilton, Saline, White | 37 min |
| May 31, 8:20 PM CDT | Severe Thunderstorm Warning | PAH | White | 25 min |
| May 31, 8:31 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 29 min |
| May 31, 8:46 PM CDT | Areal Flood Advisory | PAH | Perry | 119 min |
| May 31, 9:24 PM CDT | Areal Flood Advisory | PAH | Hamilton | 111 min |
| May 31, 9:36 PM CDT | Severe Thunderstorm Warning | PAH | Alexander | 24 min |
| May 31, 9:41 PM CDT | Areal Flood Advisory | PAH | Franklin | 2 hr |
| May 31, 9:58 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Pulaski | 32 min |
| May 31, 10:23 PM CDT | Areal Flood Advisory | PAH | Jefferson, Wayne | 112 min |
| May 31, 10:54 PM CDT | Areal Flood Advisory | PAH | Edwards, Wabash | 6 hr |
| Jun 1, 4:46 PM CDT | Special Weather Statement | PAH | Edwards, Wabash | 59 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.